Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 18, 2017, 9:00 PM EDT for Cobb County, Fulton County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2017, 9:00 PM EDT (01:00 UTC)
- Expired
- Jul 18, 2017, 9:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Cobb County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 55 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1255 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1418 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
764
WWUS82 KFFC 190100
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
900 PM EDT TUE JUL 18 2017
GAZ032-033-190130-
North Fulton GA-Cobb GA-
900 PM EDT TUE JUL 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON AND COBB COUNTIES
UNTIL 930 PM EDT...
At 900 PM EDT...a strong thunderstorm was over Smyrna, or near
Marietta. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Marietta, Sandy Springs, Smyrna, Fair Oaks, Vinings, Bolton,
Dobbins Air Reserve Base, Jim R Miller Park and Mableton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3380 8441 3377 8456 3394 8462 3396 8442
TIME...MOT...LOC 0100Z 156DEG 4KT 3387 8452
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 18, 8:32 PM EDT, 28 minutes earlier.
Area forecast discussion, Jul 18, 8:32 PM EDT, 28 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 832 PM EDT Tue Jul 18 2017 .PREV DISCUSSION... /issued 331 PM EDT Tue Jul 18 2017/ SHORT TERM /Tonight through Wednesday Night/... Short term regime marked by a midlevel ridge building in from the NW and a marginally unstable environment with little forcing at work other than the typical diurnal orographic enhancement in the NE mtns, weak lee trough in the east, and a lingering stationary boundary near the southern tier. Best chance of convective initiation and any strong to isolated severe potential should be mainly confined to central GA or the NE mtns into this evening, though cannot rule out something stray elsewhere. Overnight should be relatively quiet with mostly clear skies and perhaps some spotty radiationally induced fog near sunrise (better chance in locations that get some evening convection). Wednesday has little change to the environment from today other than perhaps a more diffuse southern boundary and some greater warming of the midlevels per the ridge influence, so have limited pops a bit more from today with just low end chance for south central GA and slight pops farther north but kept the NW dry. Temps generally near to slightly above normal with the more unseasonably warm magnitudes fcst beyond the short term. Still with the progged dewpts, many locations set to have resultant heat indices flirting with the 100 degree mark Wednesday afternoon. Baker LONG TERM /Thursday through Tuesday/... Extended forecast on track based on latest model solutions. Have continued with little pop on Thursday with dominating high pressure over the region, and reintroducing slight chance back in by Friday. Warming temperature trends into late week will produce apparent temperatures in the low 100s nearly across the whole state. Will need to continue to monitor to determine whether a Heat Advisory is necessary. Moisture returns to the state for the weekend, with more seasonal slight chance to chance pops over the area. A more pronounced low and upper trough axis will impact the state next week. 31 /Issued 411 AM EDT Tue Jul 18 2017/ No major changes to the extended forecast. High pressure builds over the region through the end of the week with slight chance to low chance pops continuing across the area. Upper level low developing over the northeast Gulf may affect pops for the weekend and the beginning of next week....but for now will stay in the 20 to 30 percent pop range. With the drier air pushing into the region through the end of the week, temps will increase into the mid to upper 90s especially across central GA. Will have to keep a close eye on heat index values as the weak continues. 01 && .AVIATION... 00Z UPDATE... Despite the decrease in coverage of TSRA this evening, they still targeted ATL area airports with the closest at ATl itself. Although no actual rain for portions of the airfield, we did see various wind shifts and gusts with microbursts. More tranquil conditions into the overnight with IFR potential relegated to CSG and MCN this go around. Even drier air for Wed anticipated and will only go VCSH for now. //ATL CONFIDENCE...00Z UPDATE... High on all elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 71 93 72 94 / 20 20 5 5 Atlanta 73 92 74 92 / 20 20 5 10 Blairsville 64 87 66 88 / 20 20 10 10 Cartersville 70 92 70 93 / 10 10 5 10 Columbus 73 94 75 94 / 20 20 5 10 Gainesville 71 91 72 92 / 20 20 5 10 Macon 72 94 73 94 / 20 20 5 10 Rome 70 93 71 94 / 10 10 5 5 Peachtree City 70 93 71 93 / 20 20 5 10 Vidalia 73 93 74 93 / 30 30 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Deese LONG TERM....26 AVIATION...Deese
Hazardous weather outlook, Jul 18, 11:18 AM EDT, 9 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1118 AM EDT Tue Jul 18 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191530- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1118 AM EDT Tue Jul 18 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated to scattered showers and thunderstorms are expected across north and central Georgia this afternoon and evening. An isolated severe storm or two can be expected as well with the greatest chance across central Georgia near a stalled frontal boundary. The main hazards with any storms that develop will be strong gusty winds, heavy rainfall, frequent lightning, and small hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... A ridge of high pressure should suppress development mainly Thursday and Friday, otherwise isolated to scattered thunderstorms are possible the other afternoon and evening periods through Monday. Heat Index values will approach 105 degrees over portions of central Georgia, generally Thursday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 18, 3:57 PM EDT, 5 hours 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
357 PM EDT TUE JUL 18 2017
GAZ009-182030-
Towns GA-
357 PM EDT TUE JUL 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TOWNS COUNTY UNTIL 430 PM
EDT...
At 357 PM EDT...a strong thunderstorm was over Shooting Creek, or 7
miles northeast of Hiawassee...moving south at 5 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Tate City, Titus and Plum Orchard Gap Shelter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3495 8355 3494 8360 3492 8359 3491 8363
3490 8363 3488 8366 3483 8366 3483 8368
3499 8372 3499 8355
TIME...MOT...LOC 1957Z 350DEG 6KT 3500 8364
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jul 18, 4:49 PM EDT, 4 hours 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
449 PM EDT TUE JUL 18 2017
GAZ016-182115-
White GA-
449 PM EDT TUE JUL 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR WHITE COUNTY UNTIL 515 PM EDT...
At 449 PM EDT...a strong thunderstorm was centered near Anna Ruby
Falls, or 11 miles north of Cleveland...moving south at 10 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cleveland, Helen, Unicoi State Park, Whitley Gap Shelter,
Robertstown, Anna Ruby Falls, Smithgall Woods Conservation Are,
Sautee, Low Gap Shelter and Qualatchee Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3476 8363 3473 8362 3472 8364 3469 8364
3466 8366 3462 8364 3458 8364 3455 8385
3472 8385 3473 8383 3474 8382 3478 8383
3480 8375 3479 8370 3480 8368
TIME...MOT...LOC 2049Z 349DEG 10KT 3475 8373
WIND...50MPHSpecial weather statement, Jul 18, 7:06 PM EDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
706 PM EDT TUE JUL 18 2017
GAZ113-182330-
Toombs GA-
706 PM EDT TUE JUL 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TOOMBS COUNTY UNTIL
730 PM EDT...
At 705 PM EDT...a strong thunderstorm was near Altamaha, or 7 miles
southwest of Reidsville...moving south at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Johnson Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3192 8223 3191 8225 3193 8226 3193 8227
3194 8228 3193 8230 3195 8231 3193 8231
3194 8232 3207 8231 3208 8220 3191 8223
TIME...MOT...LOC 2305Z 356DEG 8KT 3201 8220
WIND...40MPHSpecial weather statement, Jul 18, 7:42 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
742 PM EDT TUE JUL 18 2017
GAZ113-190015-
Toombs GA-
742 PM EDT TUE JUL 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TOOMBS COUNTY UNTIL 815
PM EDT...
At 741 PM EDT...a strong thunderstorm was centered 2 miles west of
Altamaha. Another strong storm was located just south of
Toombs Central. Both storms were moving south at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
English Eddy, Cedar Crossing and Grays Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3192 8223 3191 8225 3193 8226 3194 8228
3193 8230 3195 8231 3193 8231 3194 8238
3196 8238 3195 8239 3196 8240 3195 8240
3197 8243 3197 8246 3205 8240 3203 8221
3191 8223
TIME...MOT...LOC 2341Z 356DEG 8KT 3196 8226
WIND...40MPHSpecial weather statement, Jul 18, 9:00 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
900 PM EDT TUE JUL 18 2017
GAZ032-033-190130-
North Fulton GA-Cobb GA-
900 PM EDT TUE JUL 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON AND COBB COUNTIES
UNTIL 930 PM EDT...
At 900 PM EDT...a strong thunderstorm was over Smyrna, or near
Marietta. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Marietta, Sandy Springs, Smyrna, Fair Oaks, Vinings, Bolton,
Dobbins Air Reserve Base, Jim R Miller Park and Mableton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3380 8441 3377 8456 3394 8462 3396 8442
TIME...MOT...LOC 0100Z 156DEG 4KT 3387 8452
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 5:28 PM EDT | Special Weather Statement | FFC | Schley | 32 min |
| Jul 19, 5:49 PM EDT | Special Weather Statement | FFC | Webster | 41 min |
| Jul 19, 5:55 PM EDT | Special Weather Statement | FFC | Sumter | 35 min |
| Jul 19, 7:07 PM EDT | Special Weather Statement | FFC | Banks | 38 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.